Alert archive / Maryland / Flash Flood Warnings in 2011
Flash Flood Warning 84, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 25, 2011, 2:01 AM EDT for Calvert County, Saint Mary's County, Maryland. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2011, 2:01 AM EDT (06:01 UTC)
- Expired
- Jul 25, 2011, 4:04 AM EDT
- In force
- 2 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calvert County, MD, Saint Mary's County, MD
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 6.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 817 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
737
WGUS51 KLWX 250601
FFWLWX
MDC009-037-250900-
/O.NEW.KLWX.FF.W.0084.110725T0601Z-110725T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
201 AM EDT MON JUL 25 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN CALVERT COUNTY IN SOUTHERN MARYLAND...
CENTRAL ST. MARYS COUNTY IN SOUTHERN MARYLAND...
* UNTIL 500 AM EDT
* AT 157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR CUCKOLD CREEK...MOVING
SOUTHEAST AT 5 MPH.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE CALIFORNIA...HOLLYWOOD...LEXINGTON PARK...PATUXENT RIVER
NAS...TOWN CREEK...CHESAPEAKE RANCH ESTATES...CUCKOLD CREEK AND
GREENWELL STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3834 7662 3838 7652 3837 7650 3839 7650
3839 7649 3835 7638 3833 7640 3830 7636
3827 7638 3817 7635
$$
HTS1 follow-up statement
692
WGUS71 KLWX 250804
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
404 AM EDT MON JUL 25 2011
MDC009-037-250814-
/O.CAN.KLWX.FF.W.0084.000000T0000Z-110725T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALVERT MD-ST. MARYS MD-
404 AM EDT MON JUL 25 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL ST. MARYS
AND SOUTHEASTERN CALVERT COUNTIES...
LAT...LON 3834 7662 3838 7652 3837 7650 3839 7650
3839 7649 3835 7638 3833 7640 3830 7636
3827 7638 3817 7635
$$
BJLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 10:08 PM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 24, 10:08 PM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1008 PM EDT SUN JUL 24 2011 .SYNOPSIS... A WEAK SURFACE TROUGH WILL REMAIN OVER THE AREA TONIGHT. A COLD FRONT MOVES THROUGH THE MID-ATLANTIC REGION LATE MONDAY AFTERNOON AND MONDAY NIGHT...FOLLOWED BY HIGH PRESSURE BUILDING IN TUESDAY AND LASTING THROUGH THE REMAINDER OF THE WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... 01Z SFC ANALYSIS PROVIDES SOME EVIDENCE OF A WEAK PRESSURE TROUGH STRETCHING FROM CENTRAL VA NEWD INTO SRN MD. WEAK CONVERGENCE ALONG THE TROUGH HAS PROVIDED JUST ENOUGH LIFT FOR A FEW SHOWERS AND AN ISO TSTM OVER THE NRN PIEDMONT TO LINGER AFTER SUNSET. THIS TROUGH WILL LINGER OVER THE AREA...SO CANNOT RULE OUT AN ISO SHOWER OR STORM TNGT...ESPECIALLY ACROSS THE NRN PIEDMONT AND LOWER SRN MD. SVR THREAT APPEARS LOW DUE TO WEAK WIND FIELD OVER THE MID-ATLANTIC REGION AND WANING INSTABILITY WITH THE LOSS OF DAYTIME HEATING. THE UPSTREAM CONVECTION OVER THE TN/OH VLYS AND CENTRAL PA SHOULD GENERALLY REMAIN N AND W OF THE AREA TNGT UNTIL THE MAIN FORCING ASSOCIATED WITH THIS ACTIVITY APPROACHES THE ALLEGHENY FRONT MON MRNG. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... UPPER SHORTWAVE TROUGH AND ASSOCIATED COLD FRONT IS FORECASTED TO MOVE THRU THE AREA FROM NW TO SE ON MON. MOIST/UNSTABLE ATMOSPHERE REMAINS...ALTHOUGH THERE IS SOME QUESTION AS TO THE DEGREE OF INSTABILITY PRESENT DUE TO CLOUD COVER THROUGH THE DAY /AND PERHAPS SOME CONVECTION EVEN DURING THE MORNING/. BELIEVE THAT COVERAGE OF CONVECTION WILL BE SCATTERED TO NUMEROUS...BUT IF INSTABILITY IS HELD DOWN THEN RISK OF SEVERE WEATHER MAY BE MORE ISOLATED. WILL CONTINUE TO HAVE A FLASH FLOODING RISK WITH PRECIPITABLE WATERS AOA 2 INCHES. SIGNIFICANT DISPARITY EXISTS IN MAX T BETWEEN THE MAV AND MET MOS...BY AS MUCH AS 10 DEGREES IN SOME CASES /I.E. MID 90S VS MID 80S/. WITH CLOUD COVER...WILL NOT FORECAST AS HIGH AS THE GFS BUT BELIEVE NAM IS ALSO UNDERDOING MAX...ESPECIALLY WITH HIGHEST COLD BIAS THE PAST FEW DAYS. FCST IS FOR MAX TEMPS IN THE UPPER 80S WEST OF THE BLUE RIDGE AND ACROSS NRN MD...AND LOW 90S ELSEHWERE. HEAT INDICES IN THE 95-100F RANGE ARE BELOW HEAT ADVISORY CRITERIA. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... ONCE THE UPPER TROF AXIS PASSES BY AND MOVES THE SHOWERS/TSTMS OFF THE COAST EARLY TUE...IT WILL BE THE LAST PRECIP CHANCES TILL THE END OF THE WEEK. A WEAK LATITUDE-ORIENTED FRONT WILL MOVE TOWARD THE AREA FROM THE OHIO VLY/SRN GREAT LAKES REGION LATE TUE INTO THE EARLY WED. BUT THIS BOUNDARY WILL WASH OUT UPON APPROACH TO THE MASON-DIXON LINE...ALONG W/ THE PRECIP CHANCES. ONE BENEFIT OF THE EXIT OF THE UPPER TROF ON TUE WILL BE RELATIVELY COOLER TEMPS FOR A COUPLE OF DAYS - BEFORE ANOTHER HEAT INCREASE TOWARD THE END OF THE WEEK. HIGHS DURING THIS EARLY PART OF THE WEEK PERIOD WILL PEAK JUST ABOVE 90 FOR MOST AREAS...WHICH IS STILL A FEW DEGREES ABOVE NORMAL. REL HUMIDITY LEVELS HOWEVER WILL MORE BEARABLE COMPARED TO WHAT WE HAVE EXPERIENCED IN RECENT DAYS. AFTN DEWPOINT VALUES WILL BE RANGE IN THE 60S /AS OPPOSED TO 70S/. A GRADUAL RETURN OF THE HOTTER TEMPS AND MORE HUMID CONDITIONS BY THU AND INTO NEXT WEEKEND...RESULTING FROM THE REBOUND OF THE UPPER RIDGE FROM THE SRN PLAINS BACK TOWARD THE EAST COAST. BY THIS TIME...ANOTHER WEAK SHORTWAVE WILL BE CROSSING OVER THE GREAT LAKES AND DRAGGING A COLD FRONT DOWN TOWARD THE REGION. THE EAST-WEST ELONGATED ORIENTATION OF THESE FEATURES HOWEVER /BOTH THE UPPER RIDGE AND SHORTWAVE/ DOES NOT BODE WELL FOR PRECIP CHANCES OR ANOTHER GOOD COOL-AIR SURGE. INSTEAD...THIS WOULD JUST BE A WEAK FRONTAL PASSAGE W/ SCATTERED SHOWERS/TSTMS W/ DECENT INSTABILITY - SINCE SFC HEATING/MOISTURE WILL CERTAINLY BE FAVORABLE. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... VFR CONDITIONS TNGT. PATCHY MVFR BR/HZ POSSIBLE ACROSS THE WRN TERMINALS LATE TNGT...BUT WARM TEMPS AND CLOUD COVERAGE WILL LIMIT IMPACT OF ANY BR/HZ. ISO SHRA/TSRA SHOULD GENERALLY REMAIN SOUTH OF THE TERMINALS TNGT...BUT CANNOT RULE OUT AN ISO POP-UP STORM THRU THE REST OF TNGT. THUNDERSTORMS LIKELY ON MONDAY...ABOUT 60 PERCENT COVERAGE. CB/S ALREADY EXIST IN TAFS TO HIGHLIGHT THE CHANCE. HIGH PRESSURE STRETCHED OUT FROM THE MID MS VLY TO THE ATLC COAST WILL KEEP CONDITIONS QUIET ACROSS THE REGION TUE THRU THE END OF THE WEEK. A WEAK COLD FRONT WILL MOVE ACROSS THE REGION NEXT SAT...W/ LITTLE WX CONCERN FOR THE EXTENDED PERIOD. && .MARINE... LIGHT WINDS TNGT AND MON. AN ISO SHOWER OR STORM POSSIBLE ACROSS THE WATERS TNGT. CONVECTION MONDAY AFTN/EVE WILLBE MORE WIDESPREAD AND ALSO BE CAPABLE OF PRODUCING STRONG GUSTY WINDS AND SPECIAL MARINE WARNINGS/MARINE WEATHER STATEMENTS MAY BE NECESSARY TO COVER THESE SHORT-FUSED WINDS. HIGH PRESSURE WILL DOMINATE MUCH OF THE WEEK. ONLY BRIEF PERIODS OF WEAK CHANNELING OVER PORTIONS OF THE BAY OVER THE NEXT SEVERAL DAYS. OVERALL TUE - TILL NEXT WEEKEND WILL BE RELATIVELY QUIET. LOW PRECIP CHANCES TILL NEXT SAT. && .CLIMATE... MAX TEMPS TDA HAVE FALLEN SHORT OF DAILY MAX TEMPS RECORDS FOR DCA/BWI/IAD. THE MIN TEMP AS OF 10 PM EDT AT DCA WAS 84F. IF 10 PM TEMP OF 87F DOES NOT FALL BELOW 84F BY 12 AM EST...IT WOULD TIE YDA/S READING AND 16 JULY 1983 FOR THE ALL-TIME HIGHEST MIN TEMPS FOR WASHINGTON. THE PROLONGED HEAT HAS ALSO SET A RECORD FOR CONSECUTIVE DAYS WHERE THE TEMPERATURE DID NOT DROP BELOW 80F AT KDCA AT 3. IF THE TEMP DOES NOT FALL BELOW 80F BY 12 AM EST...THE RECORD STREAK WILL BE EXTENDED TO 4 DAYS. THE TEMP HAS NOT DROPPED BELOW 80F SINCE 752 AM EDT ON WED 7/20. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...JRK NEAR TERM...JRK SHORT TERM...JRK/BPP LONG TERM...GMS AVIATION...JRK/GMS MARINE...JRK/GMS CLIMATE...JRK
Hazardous weather outlook, Jul 24, 8:00 PM EDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 800 PM EDT SUN JUL 24 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 251000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 800 PM EDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL DEVELOP MONDAY AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL CONTAIN LOCALLY HEAVY RAINFALL...AND POTENTIALLY COULD PRODUCE FLASH FLOODING. IN ADDITION...THE STRONGER THUNDERSTORMS WILL POSE AN ISOLATED DAMAGING WIND GUST THREAT. HEAT INDICES MAY REACH 105 DEGREES AGAIN BY THURSDAY AFTERNOON... WITH HOT AND HUMID CONDITIONS CONTINUING INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-251000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 800 PM EDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL DEVELOP MONDAY AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL CONTAIN LOCALLY HEAVY RAINFALL...AND POTENTIALLY COULD PRODUCE FLASH FLOODING. IN ADDITION...THE STRONGER THUNDERSTORMS WILL POSE AN ISOLATED DAMAGING WIND GUST THREAT. HEAT INDICES MAY REACH 105 DEGREES AGAIN BY THURSDAY AFTERNOON... WITH HOT AND HUMID CONDITIONS CONTINUING INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 24, 8:47 PM EDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
847 PM EDT SUN JUL 24 2011
VAZ040-051-501-502-250130-
CULPEPER VA-RAPPAHANNOCK VA-NORTHERN FAUQUIER VA-SOUTHERN FAUQUIER VA-
847 PM EDT SUN JUL 24 2011
...STRONG THUNDERSTORM TO AFFECT CULPEPER...RAPPAHANNOCK...NORTHERN
FAUQUIER AND SOUTHERN FAUQUIER COUNTIES...
AT 847 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RIXEYVILLE...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE BEALETON.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3838 7775 3840 7775 3839 7778 3837 7779
3838 7782 3839 7786 3859 7811 3872 7796
3851 7759 3846 7763 3843 7763 3836 7771
TIME...MOT...LOC 0047Z 311DEG 14KT 3860 7794The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 12:25 PM EDT | Special Weather Statement | LWX | Carroll | 35 min |
| Jul 25, 12:55 PM EDT | Special Weather Statement | LWX | Carroll | 35 min |
| Jul 25, 1:28 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll | 32 min |
| Jul 25, 3:16 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Baltimore, Howard, Montgomery, Prince George's, City of Baltimore | 97 min |
| Jul 25, 3:25 PM EDT | Special Weather Statement | LWX | Calvert | 35 min |
| Jul 25, 3:37 PM EDT | Flash Flood Warning | LWX | Charles | 2 hr |
| Jul 25, 3:48 PM EDT | Special Weather Statement | LWX | Anne Arundel | 42 min |
| Jul 25, 3:54 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Prince George's | 46 min |
| Jul 25, 4:15 PM EDT | Special Weather Statement | LWX | Calvert | 30 min |
| Jul 25, 5:54 PM EDT | Special Weather Statement | LWX | Saint Mary's | 36 min |
Nearby
Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.